# SDR EVGR201810232

- Difficulty date: October 8, 2018
- Submitted: October 25, 2018
- Operation: General aviation
- Aircraft: N41LY
- Make and model: Robsin R44
- Aircraft serial: 30020
- Aircraft time: 194 hours
- Engine: Lyc O540F1B5
- Engine time: 194 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: 17A23938
- Condition: Burned
- Location: Engine
- Part time: 194 hours
- Component: Cylinder, Lyc
- Component part number: LW13870
- Stage of operation: CR
- How discovered: B
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SUPPLEMENTAL INFORMATION (PLEASE REPLACE THE TEXT FROM THE PREVIOUSLY SUBMITTED REPORT WITH THE FOLLOWING CORRECTED TEXT): THE AIRCRAFT OPERATOR COMPLAINED OF AN INTERMITTENT POWER LOSS. TROUBLESHOOTING LED TO THE POSSIBILITY OF A STUCK INTAKE OR EXHAUST VALVE. INSPECTION IN ACCORDANCE WITH SB 388C WAS PERFORMED. VALVES ON CYLINDERS NUMBER 2 AND 5 REQUIRED REAMING; HOWEVER, NO EVIDENCE WAS FOUND THAT THEY WERE ACTUALLY STICKING.  NUMBER 1 CYLINDER HAD A BURNED INTAKE VALVE AND REQUIRED REPLACEMENT WITH A NEW CYLINDER KIT P/N 05K21745 UNDER WARRANTY FOR FEWER THAN 200 HOURS ON THE ENGINE. THE INTAKE VALVE SEAT IN THAT CYLINDER WAS FOUND CROOKED AND EVEN A NEW VALVE WOULD NOT MAKE FULL CONTACT WITH THE SEAT.
AFTER A RETURN TO SERVICE / CYLINDER BREAK-IN FLIGHT A COMPRESSION TEST SHOWED: 1)76, 2)67 INTAKE LEAKING, 3)76, 4)76, 5)76, AND 6)75. BORESCOPE INSPECTION REVEALED NUMBER 2 INTAKE VALVE WAS NOT SEATING PROPERLY. WE REPLACED NUMBER 2 CYLINDER WITH A NEW CYLINDER KIT P/N 05K21745. THIS WAS ALSO ACCOMPLISHED UNDER WARRANTY.  INSTALLED CYLINDER ASSEMBLY IN ACCORDANCE WITH SI1024D. PERFORMED A GROUND RUN AND FLIGHT IAW SI1427.  COMPLIED WITH POST-FLIGHT COMPRESSION TEST. RESULTS WERE: 1) 77, 2) 77, 3) 76, 4) 76, 5) 77, AND 6) 77. AIRCRAFT WAS RETURNED TO SERVICE.
PROBABLE CAUSE FOR THESE TWO CYLINDERS TO FAIL ON SUCH A LOW TIME ENGINE IS UNKNOWN TO THE SUBMITTER.  BOTH CYLINDERS WERE RETURNED TO THE MANUFACTURER FOR REVIEW.
